MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CP TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CP TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported observation of advia centaur cp total hcg (thcg) discordant (elevated) patient results with reagent lot 357.Initial results were reported, and a physician questioned a result.The patient samples were retested on a different advia centaur cp instrument and all results were lower and corrected reports were issued for (b)(4) samples.The customer found that quality control was in range before initially testing the patient samples, but as per their lab protocol, one qc level (l3) was run after patients, and it was just outside of range.The patient results had been released because it was considered acceptable.The initial instrument was re-calibrated, and samples were retested and were lower than the initial results.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with this event.
 
Additional Manufacturer Narrative
Siemens concluded investigation for a customer report of discordant (elevated) patient results on the advia centaur cp total hcg (thcg) assay with reagent lot 357.On (b)(6) 2024, the customer states that all three levels of quality control (qc) were within range prior to running patient samples.Samples were tested, and following, they ran one level of qc that was just outside of their laboratory range.A physician also called and questioned a thcg value that resulted during this time.The customer retested the patient samples on a different advia centaur cp instrument and lower results were obtained and were reported as correct.Siemens customer service was dispatched to the customer site and performed a total service call to evaluate the system.The sample and reagent probe alignments were optimized, and the ionizer was replaced to address signal errors.Following service, thcg was recalibrated, and qc and master curve material was tested and recovered within acceptable limits.The system was left operational and the thcg assay is running within specification.The reported issue was resolved by routine service actions and recalibration.

Brand Name
ADVIA CENTAUR CP TOTAL HCG (THCG)
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key20446709
Report Number1219913-2024-00435
Device Sequence Number8163980
Product Code DHA
UDI-Device Identifier00630414505183
UDI-Public(01)00630414505183(10)47862357(17)241209
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2024
Device Model NumberN/A
Device Catalogue Number10331723
Device Lot Number47862357
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2024
Initial Report FDA Received Date10/14/2024
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown